Alert archive / South Dakota / Flash Flood Warnings in 2016

Flash Flood Warning 4, NWS Rapid City, SD

July 22, 2016Haakon County, South Dakota

NWS Rapid City, SD issued this flash flood warning at Jul 22, 2016, 9:51 PM MDT for Haakon County, South Dakota. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2016, 9:51 PM MDT (03:51 UTC)
Expired
Jul 23, 2016, 3:45 AM MDT
In force
6 hr
Issued by
NWS Rapid City, SD
Area
Storm-based polygon
Flood severity
None

County Haakon County, SD

The radar

The Rapid City radar (KUDX), 127 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 10:45 PM MDTFLASH FLOOD4 Wsw Midland, SDWATER FROM MUD CREEK ROSE AND GOT INTO HOMEOWNERS BASEMENT AND PARTS OF DRIVEWAY. HEARD SECONDHAND REPORTS OF PEOPLE TO HIS NORTH HAVING +4 INCHES OF RAIN FROM STORM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 54 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KRAP), launched 00:00Z, 3.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2016-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2016-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -138 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3157 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-138 m²/s²
0-3 km storm-relative helicity
-145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

317 
WGUS53 KUNR 230351
FFWUNR
SDC055-230945-
/O.NEW.KUNR.FF.W.0004.160723T0351Z-160723T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RAPID CITY SD
951 PM MDT FRI JUL 22 2016

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN HAAKON COUNTY IN WEST CENTRAL SOUTH DAKOTA...

* UNTIL 345 AM MDT

* AT 950 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MIDLAND.

ADDITIONAL RAINFALL AMOUNTS OF 1 O 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 4419 10137 4420 10117 4417 10116 4417 10111
      4404 10115 4404 10136

$$

JC
4 follow-up statements
164 
WGUS73 KUNR 230353
FFSUNR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
953 PM MDT FRI JUL 22 2016

SDC055-230945-
/O.CON.KUNR.FF.W.0004.000000T0000Z-160723T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAAKON SD-
953 PM MDT FRI JUL 22 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM MDT FOR
SOUTHEASTERN HAAKON COUNTY...

AT 953 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY
FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MIDLAND.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 4419 10137 4420 10117 4417 10116 4417 10111
      4404 10115 4404 10136

$$

JC
383 
WGUS73 KUNR 230437
FFSUNR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
1037 PM MDT FRI JUL 22 2016

SDC055-230945-
/O.CON.KUNR.FF.W.0004.000000T0000Z-160723T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAAKON SD-
1037 PM MDT FRI JUL 22 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM MDT FOR
SOUTHEASTERN HAAKON COUNTY...

AT 1034 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. OVER 4 INCHES OF RAIN IS
ESTIMATED TO HAVE FALLEN. FLASH FLOODING IS EXPECTED.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LOCATIONS AROUND MIDLAND...ESPECIALLY NORTHWEST AND WEST OF TOWN.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4419 10137 4420 10117 4417 10116 4417 10111
      4404 10115 4404 10136

$$

JC
297 
WGUS73 KUNR 230647
FFSUNR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
1247 AM MDT SAT JUL 23 2016

SDC055-230945-
/O.CON.KUNR.FF.W.0004.000000T0000Z-160723T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAAKON SD-
1247 AM MDT SAT JUL 23 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM MDT FOR
SOUTHEASTERN HAAKON COUNTY...

AT 1239 AM MDT...DOPPLER RADAR INDICATED OVER 4 INCHES OF RAIN HAVE
FALLEN NORTHWEST OF MIDLAND.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MIDLAND AND AREAS NORTH AND WEST OF HIGHWAY 14...
AND EAST OF OTTUMWA ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE HEAVY RAIN WILL CAUSE FLOODING ALONG SMALL CREEKS AND STREAMS...
FARMLAND...AND OTHER LOW LYING AREA. BE ESPECIALLY CAUTIOUS AT NIGHT
WHEN IT IS HARDER TO SEE FLOODING. TURN AROUND...DON'T DROWN IF YOU
SEE WATER OVER THE ROAD. 

&&

LAT...LON 4419 10137 4420 10117 4417 10116 4417 10111
      4404 10115 4404 10136

$$

SANDERS
595 
WGUS73 KUNR 230937
FFSUNR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
337 AM MDT SAT JUL 23 2016

SDC055-230945-
/O.EXP.KUNR.FF.W.0004.000000T0000Z-160723T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAAKON SD-
337 AM MDT SAT JUL 23 2016

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN HAAKON COUNTY WILL EXPIRE
AT 345 AM MDT...

THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.

LAT...LON 4419 10137 4420 10117 4417 10116 4417 10111
      4404 10115 4404 10136

$$

POJORLIE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 9:06 PM MDT, 45 minutes earlier.

Area forecast discussion, Jul 22, 9:06 PM MDT, 45 minutes before
Area Forecast Discussion For Western SD and Northeastern WY
National Weather Service Rapid City SD
906 PM MDT FRI JUL 22 2016

.UPDATE...
Issued at 900 PM MDT Fri Jul 22 2016

Thunderstorms continue to rumble cross the CWA. One batch is
focused on outflow boundaries across central SD. Another batch,
mostly elevated, was located over northeast WY into northwest SD
where low level jet is starting to perk the storms up a bit.
Forecast updated to account for latest timing and trends.

&&

.SHORT TERM...(This Evening Through Saturday Night)
Issued at 234 PM MDT Fri Jul 22 2016

Current surface map shows low over southeast Montana with trof
into the Nebraska Panhandle. Weak shortwave crossing the forecast
area triggering scattered thunderstorms. MLCAPE ranges from around
1000J/kg across northeast Wyoming with 4000+J/kg across northwest
South Dakota. Sufficient shear for a few severe storms, especially
across northwest South Dakota. Bulk of thunderstorm activity will
move east of the forecast area overnight.

Cold front crosses northeast Wyoming and western South Dakota
late tonight...and through south central South Dakota around noon.
Highs 10-15F cooler for Saturday. BL-850mb winds support northwest
winds of 15-30 mph.

.LONG TERM...(Sunday Through Friday)
Issued at 234 PM MDT Fri Jul 22 2016

High pressure over the Dakotas for Sunday. With marginal
moisture...and isolated afternoon thunderstorm is possible over
the Black Hills.

Upper flow will be quasi-zonal Sunday through next Thursday, with
periodic shortwave troughs bringing a daily chance for
thunderstorms. Temperatures will be slightly above average.

&&

.AVIATION...(For the 06Z TAFS Through 06Z Saturday Night)
Issued At 900 PM MDT Fri Jul 22 2016

Isolated to scattered thunderstorms with local IFR conditions
will continue overnight. Late tonight, a strong cold front will
bring gusty northwest winds to the area into Saturday. Outside of
storms, VFR conditions expected.

&&

.FIRE WEATHER...
Issued at 900 PM MDT Fri Jul 22 2016

Temperatures and relative humidities continue to recover this
evening, so the Red Flag Warning has been allowed to expire.

Cold front will cross the area late tonight with gusty northwest
winds for Saturday. Minimum relative humidities will drop below
20 percent for northeast Wyoming and much of western South Dakota
with wind sufficient for the continuation of the Fire Weather
Watch.

&&

.UNR Watches/Warnings/Advisories...
SD...Fire Weather Watch from Saturday afternoon through Saturday
     evening for SDZ260>262-264.

WY...Fire Weather Watch from Saturday afternoon through Saturday
     evening for WYZ259-297>299.

&&

Update...Helgeson
SHORT TERM...7
LONG TERM...7
AVIATION...Helgeson
FIRE WEATHER...Helgeson
Hazardous weather outlook, Jul 22, 5:29 AM MDT, 16 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
529 AM MDT FRI JUL 22 2016

SDZ001-002-012-013-025-026-031-072-073-231300-
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-
NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS-
STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
529 AM MDT FRI JUL 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN SOUTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.

HEAT INDEX VALUES WILL REACH 98 TO 102 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NORTHWEST WINDS WILL INCREASE EARLY SATURDAY...WITH GUSTS REACHING
35 TO 45 MPH.

THUNDERSTORMS ARE FORECAST AGAIN SUNDAY...BUT SEVERE STORMS ARE
NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...
OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY

SDZ024-028-029-WYZ057-231300-
NORTHERN BLACK HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS-
WYOMING BLACK HILLS-
529 AM MDT FRI JUL 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE BLACK HILLS OF SOUTH
DAKOTA AND WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE FORECAST AGAIN SUNDAY...BUT SEVERE STORMS ARE
NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...
OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY

WYZ054>056-058-071-231300-
NORTHERN CAMPBELL-SOUTHERN CAMPBELL-WESTERN CROOK-WESTON-
NORTHEASTERN CROOK-
529 AM MDT FRI JUL 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 900 PM THIS EVENING
FOR VERY LOW RELATIVE HUMIDITIES...GUSTY WINDS...AND DRY LIGHTNING.

ISOLATED THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON...BUT ARE
NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE FORECAST AGAIN SUNDAY...BUT SEVERE STORMS ARE
NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...
OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY

SDZ014-032-043-044-046-047-049-231300-
ZIEBACH-HAAKON-JACKSON-BENNETT-MELLETTE-TODD-TRIPP-
529 AM MDT FRI JUL 22 2016 /629 AM CDT FRI JUL 22 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

HEAT INDEX VALUES WILL REACH 100 TO 107 THIS AFTERNOON.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...MAINLY NORTH OF INTERSTATE 90. LARGE HAIL AND DAMAGING
WINDS THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE FORECAST AGAIN SUNDAY...BUT SEVERE STORMS ARE
NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...
OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY

SDZ027-030-041-042-074-231300-
SOUTHERN FOOT HILLS-CUSTER CO PLAINS-FALL RIVER-OGLALA LAKOTA-
HERMOSA FOOT HILLS-
529 AM MDT FRI JUL 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

HEAT INDEX VALUES WILL REACH 98 TO 102 DEGREES THIS AFTERNOON.

ISOLATED THUNDERSTORMS ARE EXPECTED TONIGHT. ORGANIZED SEVERE
THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE FORECAST AGAIN SUNDAY...BUT SEVERE STORMS ARE
NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...
OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY

In the hours before

Local storm report, Jul 22, 6:21 PM MDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RAPID CITY SD
621 PM MDT FRI JUL 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     TSTM WND GST     MEADOW                  45.53N 102.22W
07/22/2016  E90 MPH          PERKINS            SD   STORM CHASER

            90-100 MPH WINDS ESTIMATED. DAMAGE PICTURE SENT VIA
            SOCIAL MEDIA.

&&

CORRECTED EVENT TIME

WFO UNR
Special weather statement, Jul 22, 7:14 PM MDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
714 PM MDT FRI JUL 22 2016

WYZ054-230145-
NORTHERN CAMBELL WY-
714 PM MDT FRI JUL 22 2016

...STRONG THUNDERSTORM OVER NORTHEASTERN CAMPBELL COUNTY...

AT 714 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF GILLETTE AIRPORT...OR 14 MILES NORTH OF GILLETTE...
MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WESTON.

LAT...LON 4435 10560 4452 10570 4470 10529 4444 10515
TIME...MOT...LOC 0114Z 245DEG 31KT 4447 10556

JC
Local storm report, Jul 22, 7:59 PM MDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RAPID CITY SD
759 PM MDT FRI JUL 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     TSTM WND GST     10 W EDGEMONT           43.30N 104.02W
07/22/2016  M53 MPH          FALL RIVER         SD   DEPT OF HIGHWAYS

0405 PM     TSTM WND GST     1 E CAMP CROOK          45.55N 103.97W
07/22/2016  E65 MPH          HARDING            SD   TRAINED SPOTTER

0410 PM     TSTM WND GST     7 SSW SHADEHILL RESERVO 45.66N 102.29W
07/22/2016  E60 MPH          PERKINS            SD   PUBLIC

0420 PM     TSTM WND GST     MEADOW                  45.53N 102.22W
07/22/2016  E65 MPH          PERKINS            SD   TRAINED SPOTTER

0426 PM     TSTM WND GST     1 N BUFFALO             45.60N 103.55W
07/22/2016  M70 MPH          HARDING            SD   ASOS

0431 PM     TSTM WND GST     BUFFALO                 45.59N 103.55W
07/22/2016  M71 MPH          HARDING            SD   MESONET

0442 PM     TSTM WND GST     MEADOW                  45.53N 102.22W
07/22/2016  E90 MPH          PERKINS            SD   STORM CHASER

            90-100 MPH WINDS ESTIMATED. DAMAGE PICTURE SENT VIA
            SOCIAL MEDIA.

0445 PM     TSTM WND GST     MEADOW                  45.53N 102.22W
07/22/2016  E90 MPH          PERKINS            SD   TRAINED SPOTTER

0450 PM     HAIL             5 NE MEADOW             45.59N 102.16W
07/22/2016  E1.00 INCH       PERKINS            SD   PUBLIC

0500 PM     TSTM WND GST     7 SSE MEADOW            45.44N 102.17W
07/22/2016  M77 MPH          PERKINS            SD   DEPT OF HIGHWAYS

0500 PM     HAIL             7 E MEADOW              45.55N 102.08W
07/22/2016  E1.75 INCH       PERKINS            SD   PUBLIC

0500 PM     TSTM WND GST     7 E MEADOW              45.55N 102.08W
07/22/2016  E70 MPH          PERKINS            SD   PUBLIC

0530 PM     TSTM WND GST     4 NNW GLAD VALLEY       45.45N 101.81W
07/22/2016  E60 MPH          ZIEBACH            SD   PUBLIC

0540 PM     TSTM WND GST     6 ENE GLAD VALLEY       45.45N 101.68W
07/22/2016  E60 MPH          ZIEBACH            SD   PUBLIC

0555 PM     TSTM WND GST     7 E GLAD VALLEY         45.38N 101.64W
07/22/2016  E60 MPH          ZIEBACH            SD   PUBLIC

0558 PM     TSTM WND GST     8 WSW GLAD VALLEY       45.36N 101.94W
07/22/2016  E60 MPH          ZIEBACH            SD   TRAINED SPOTTER

0600 PM     TSTM WND GST     7 ESE GLAD VALLEY       45.36N 101.64W
07/22/2016  E60 MPH          ZIEBACH            SD   TRAINED SPOTTER

0600 PM     HEAVY RAIN       7 ESE GLAD VALLEY       45.36N 101.64W
07/22/2016  M1.60 INCH       ZIEBACH            SD   TRAINED SPOTTER

&&

ME
Local storm report, Jul 22, 8:51 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
851 PM MDT FRI JUL 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             OTTUMWA                 44.23N 101.34W
07/22/2016  E1.00 INCH       HAAKON             SD   PUBLIC

&&

ME
Local storm report, Jul 22, 8:57 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
857 PM MDT FRI JUL 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             6 SW KIRLEY             44.47N 101.41W
07/22/2016  E1.00 INCH       HAAKON             SD   PUBLIC

&&

ME
Special weather statement, Jul 22, 9:28 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
928 PM MDT FRI JUL 22 2016

SDZ014-230400-
ZIEBACH SD-
928 PM MDT FRI JUL 22 2016

...STRONG THUNDERSTORM OVER SOUTHEASTERN ZIEBACH COUNTY...

AT 928 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES NORTHEAST OF CHERRY CREEK...OR 17 MILES SOUTH OF EAGLE BUTTE...
MOVING NORTH AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EAGLE BUTTE AND SOUTH EAGLE BUTTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4499 10114 4475 10113 4471 10117 4469 10123
      4470 10125 4468 10127 4468 10131 4484 10162
      4500 10151
TIME...MOT...LOC 0328Z 195DEG 25KT 4475 10130

JC

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 6:27 PM MDTSevere Thunderstorm WarningUNRZiebach25 min
Jul 22, 8:25 PM MDTSevere Thunderstorm WarningUNRHaakon, Jackson65 min
Jul 22, 9:28 PM MDTSpecial Weather StatementUNRZiebach32 min
Jul 22, 9:35 PM MDTSevere Thunderstorm WarningUNRHaakon, Jackson55 min
Jul 22, 10:28 PM MDTSevere Thunderstorm WarningUNRHaakon, Jackson62 min
Jul 22, 11:39 PM MDTSpecial Weather StatementUNRFall River36 min
Jul 22, 11:49 PM MDTSpecial Weather StatementUNRButte56 min
Jul 23, 3:31 AM MDTSpecial Weather StatementUNRZiebach44 min
Jul 23, 4:03 AM MDTSevere Thunderstorm WarningUNRZiebach29 min
Jul 23, 4:57 AM MDTRed Flag WarningUNR16 hr

Nearby

Flash Flood Warnings in South Dakota, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.